Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Treated for Hep C. On interferon. Taking antidepressants. Suggestions

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I was treated for hep c over ten years ago.I have been virus free since that time. I was on interferon for 26 months. After that I was treated with interferon/ribavirin for 6 months, 32 months total. Something very bad happened to my brain. Am I the only one. Doctors/therapists/wife assure me I am wrong. I'm not wrong. I'm 3 different antidepressants right now it's not enough.
Posted Fri, 19 Jul 2013 in General Health
Answered by Dr. Sudhir Kumar 2 hours later
Thank you for posting your query.
I can understand your concern. However, I wish to reassure you that interferons and antivirals (ribavirin) have no adverse effects on brain. My colleagues treat several patients with hep b and hep c, and I follow many of them for neuro problems (unrelated to the treatment).
So, your depression is most likely unrelated to the treatment.
I hope it helps. I would be pleased to answer any follow up queries.
Best wishes,
Dr Sudhir Kumar MD (Internal Medicine),DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor